My daughter is 29 yrs old. She has been taking 10mgs/day of Lexapro for the passed 6 months. She has suffered from depression & anxiety most of her life but only started on medication recently because 9 months ago my mom, my daughter's grandmother, passed away very suddenly. My daughter was extremely close to her grandmother because, when she was a child, I was a single mom, working full time job that required a lot of travel. My daughter and I lived with my parents until I was 28 years old. At the age of 25, my daughter moved back in with her grandmother. Suffice to say, her grandmother was like a second mother to my daughter. So, the grief my daughter is going through is immense and constant. After her grandmother passed away, my daughter moved back in with me. Then, on Dec. 20th, 2017, my daughter went out to Nevada to visit our family. She is staying with my brother, sister & 19 yr old niece, who all live together. She was supposed to come home on Jan. 12th, but she didn't come back. Since my daughter has been out west, she recently ran out of her medication. I had her NJ Dr. call in a refill to a pharmacy in NV. However, because my daughter's only insurance is NJ Medicaid, the pharmacy in NV would not accept her insurance and wanted to charge over $300 for my daughter's Lexapro. We did not have the financial means to pay that price. So, against my wishes, my daughter started taking my niece's anti-depressant medication, Zoloft. When I researched Zoloft of Drugs.com, the dosage info stated that the MAX daily recommended dosage should not exceed 200 mgs/day. My niece's Zoloft is prescribed at 1,000 mgs/day!! One thousand mgs! That is 800 mgs over the recommended max dosage per Drugs.com. My daughter has been cutting the pills in half so she is only taking 500 mgs/day, but that is still 300 mgs more per day than the recommended max of 200 mgs. Since she's been taking the Zoloft, I have noticed an increase in my daughter's symptoms including, worsened depression, increased anxiety, severe mood swings (from crying to angry outbursts), thoughts of not living (not suicidal, but she talks often of "not wanting to live anymore"). She also exhibits obsessive thoughts about money, anger towards her family & friends, and increased thoughts of her grandmother's loss. I am extremely worried about her right now. I know that she needs to get to a doctor asap. However, because the State of NV won't accept her insurance and I am unable to afford to pay for her appointment (I am currently unemployed with no income whatsoever), my daughter cannot get to a doctor until she gets back home to NJ. But, despite the misery she is in, my daughter says she's not sure if she's "ready" to come home. I am unable to distinguish how much of my daughter's increased symptoms are immense grief, how much is related to her current living situation and financial insecurity (my daughter always used to have a decent amount of $ in the bank, and her grandmother helped support her), so not having money is a major stressor for my daughter. However, she tells me that her anxiety about going on job interviews or even holding a job is too severe for her to go out and find a job that would earn her the money she urgently needs right now. She just can't seem to think clearly or make any healthy decisions. Fyi, I was able to get her doctor give me a new script, which I filled in NJ and am mailing out to my daughter tomorrow. In the meantime, please advise on: the exact differences between Lexapro 10 mgs & Zoloft 1,000 mgs, the possible dangers of the high dosage of Zoloft my niece & daughter are taking, whether or not it is safe for my daughter to stop the Zoloft immediately and resume her Lexapro as soon as she receives it, and how much time, if any, should we allow between her last dose of Zoloft before she can safely start her Lexapro again. Please, please respond to my question/message. I am deeply concerned for my daughter's safety and health. Thank you.
Wow! 500-1000 mg of Zoloft is way over the line, and likely causing the symptoms of anxiety and depression you noticed. That is a massive overdose. Are you sure it’s not 50-100 mg?
I’d suggest getting her to a hospital if it’s 500-1000 mg, first to stabilize, then explain the lexapro dilemma to a social worker there. Many hospitals have assistance programs for meds, and/or can guide her to longer term assistance. Many doctors/psychiatrists also get sample packs they might provide her with if she asks.
I hope she gets well, and you as well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Dec 2010 • 4 answers
Posted 26 Jan 2013 • 1 answer
I have outer body experience and I was on lexapro n on clonopins and my doctors proscribedme zoloft?
Posted 27 Aug 2014 • 2 answers
Posted 30 Mar 2016 • 1 answer
Posted 18 Jan 2017 • 1 answer